MAUDE Adverse Event Report: DEPUY MITEK LLC US 4 MM ROUND TORNADO BURR PLUS; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US 4 MM ROUND TORNADO BURR PLUS; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 283479
Medical Device Problem Codes Use of Device Problem (1670); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual inspection revealed that it was not possible to move the inner from the outer, it was jammed.The handle had worn marks.This complaint can be confirmed.A dhr review has been performed for lot: m2107013 no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.The shaver use in the procedure was not returned; also, there were no details provided of the procedure and the speed used.There are controls in place where the shaver blade assembly, sleeve placement, the inner greaser and the shaver blade tray seal are checked, this test guaranties that the inner and outer have been properly assembled and is functional; this information correspond to a process control, and it is the appropriate document to use to guarantee that this issue can¿t have happened during manufacturing process.The device was tried to disassemble but it was not possible.Based on the condition of the device received we cannot determine if the stuck is due to the friction of the metal due to oxidation in the unit or are the residues of the hospital process.As per ifu, excessive side loading may result in blade wear and degradation, as well as clogging and/or seizing.Adequate suction is recommended to minimize clogging, reduce build-up of excised material in the joint, and reduce wear and degradation of the device.Or optimal soft tissue resection, run blade in oscillation mode.For bone cutting, run in forward or reverse.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by a healthcare professional in china that during a knee procedure on (b)(6) 2022, it was observed that the 4 mm round tornado burr plus device did not function after it was connected to a generator.During in-house engineering evaluation, it was determined that it was not possible to move the inner from the outer as it was jammed.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
4 MM ROUND TORNADO BURR PLUS
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15591706
Report Number1221934-2022-03115
Device Sequence Number2263454
Product Code HRX
UDI-Device Identifier10886705025435
UDI-Public10886705025435
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K131191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number283479
Device Catalogue Number283479
Device Lot NumberM2107013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Initial Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale